Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 8, NWS Morristown, TN

February 9, 20087 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Feb 9, 2008, 3:00 PM EST for 7 counties in Tennessee. It took effect at Feb 10, 2008, 7:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2008, 3:00 PM EST (20:00 UTC)
In effect from
Feb 10, 2008, 7:00 AM EST
Expired
Feb 10, 2008, 8:00 PM EST
In force
13 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 092000
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EST SAT FEB 9 2008

...WINDY CONDITIONS EXPECTED ON SUNDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN
REGION AROUND SUNRISE ON SUNDAY MORNING. WESTERLY WINDS BEHIND THIS
FRONT WILL CONTINUE TO INCREASE THROUGHOUT THE MORNING HOURS...WITH
SUSTAINED WINDS LIKELY EXCEEDING 20 MPH WITH HIGHER GUSTS. THESE
WINDS SHOULD QUICKLY DIMINISH AFTER SUNSET ON SUNDAY EVENING.


TNZ018-041-043-045-047-072-074-100400-
/O.NEW.KMRX.WI.Y.0008.080210T1200Z-080211T0100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
300 PM EST SAT FEB 9 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM EST SUNDAY. 

STRONG WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS ARE
EXPECTED ON SUNDAY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ015>017-042-044-046-087-102-VAZ001-002-005-006-008-
100400-
/O.NEW.KMRX.LW.Y.0004.080210T1200Z-080211T0100Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...COKER CREEK...DUCKTOWN...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
300 PM EST SAT FEB 9 2008

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM EST SUNDAY. 

STRONG WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE
EXPECTED ON SUNDAY.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

DMG
5 follow-up statements
000 
WWUS74 KMRX 100305
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1005 PM EST SAT FEB 9 2008

...WINDY CONDITIONS EXPECTED ON SUNDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN
REGION AROUND SUNRISE ON SUNDAY MORNING. WESTERLY WINDS BEHIND
THIS FRONT WILL CONTINUE TO INCREASE THROUGHOUT THE MORNING
HOURS...WITH SUSTAINED WINDS LIKELY EXCEEDING 20 MPH WITH HIGHER
GUSTS. THESE WINDS SHOULD QUICKLY DIMINISH AFTER SUNSET ON SUNDAY
EVENING.

TNZ018-041-043-045-047-072-074-101115-
/O.CON.KMRX.WI.Y.0008.080210T1200Z-080211T0100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
1005 PM EST SAT FEB 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EST SUNDAY. 

STRONG WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS ARE
EXPECTED ON SUNDAY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ015>017-042-044-046-087-102-VAZ001-002-005-006-008-
101115-
/O.CON.KMRX.LW.Y.0004.080210T1200Z-080211T0100Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...COKER CREEK...DUCKTOWN...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
1005 PM EST SAT FEB 9 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EST
SUNDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EST
SUNDAY. 

STRONG WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE
EXPECTED ON SUNDAY.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$
000 
WWUS74 KMRX 100808
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
308 AM EST SUN FEB 10 2008

...WINDY CONDITIONS EXPECTED ON SUNDAY...

.A STRONG LOW PRESSURE SYSTEM NEAR THE GREAT LAKES AND HIGH
PRESSURE OVER THE PLAINS WILL CREATE WINDY CONDITIONS ACROSS THE
SOUTHERN APPALCHIAN REGION TODAY. SUSTAINED WINDS WILL LIKELY
EXCEEDING 20 MPH WITH HIGHER GUSTS. THE STRONG WINDS SHOULD
DIMINISH THIS EVENING.

TNZ018-041-043-045-047-072-074-102030-
/O.CON.KMRX.WI.Y.0008.080210T1200Z-080211T0100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
308 AM EST SUN FEB 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM
EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM
EST THIS EVENING. 

STRONG WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50
MPH ARE EXPECTED TODAY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK TREES OR
TRESS LIMBS MAY BE BLOWN DOWN. 

$$

NCZ060-061-TNZ015>017-042-044-046-087-102-VAZ001-002-005-006-008-
102030-
/O.CON.KMRX.LW.Y.0004.080210T1200Z-080211T0100Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...COKER CREEK...DUCKTOWN...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
308 AM EST SUN FEB 10 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
8 PM EST THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
8 PM EST THIS EVENING. 

STRONG WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40
MPH ARE EXPECTED TODAY.

THESE WINDS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA
LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS.

$$


DGS
000 
WWUS74 KMRX 101540
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1040 AM EST SUN FEB 10 2008

...WINDY CONDITIONS EXPECTED THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM NEAR THE GREAT LAKES AND HIGH
PRESSURE OVER THE PLAINS WILL CREATE WINDY CONDITIONS ACROSS THE
SOUTHERN APPALACHIAN REGION TODAY. SUSTAINED WINDS WILL LIKELY
EXCEEDING 20 MPH WITH HIGHER GUSTS. THESE STRONG WINDS SHOULD
DIMINISH THIS EVENING AFTER SUNSET.


TNZ018-041-043-045-047-072-074-110000-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-080211T0100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
1040 AM EST SUN FEB 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

STRONG WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO
50 MPH ARE EXPECTED TODAY...ESPECIALLY ACROSS THE HIGHER
ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK
TREES OR TRESS LIMBS MAY BE BLOWN DOWN.

$$

NCZ060-061-TNZ015>017-042-044-046-087-102-VAZ001-002-005-006-008-
110000-
/O.CON.KMRX.LW.Y.0004.000000T0000Z-080211T0100Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...COKER CREEK...DUCKTOWN...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
1040 AM EST SUN FEB 10 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

STRONG WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO
40 MPH ARE EXPECTED TODAY.

THESE WINDS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON
AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS.

$$

DMG
000 
WWUS74 KMRX 101950
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EST SUN FEB 10 2008

...WINDY CONDITIONS THIS AFTERNOON AND EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM NEAR THE GREAT LAKES AND HIGH
PRESSURE OVER THE PLAINS WILL CREATE WINDY CONDITIONS ACROSS THE
SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND EARLY EVENING. THESE
STRONG WINDS SHOULD DIMINISH QUICKLY THIS EVENING AFTER SUNSET.


TNZ018-041-043-045-047-072-074-110100-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-080211T0100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
250 PM EST SUN FEB 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

STRONG WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50
MPH WILL CONTINUE THIS AFTERNOON AND EARLY EVENING...ESPECIALLY
ACROSS THE HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK
TREES OR TRESS LIMBS MAY BE BLOWN DOWN.

$$

NCZ060-061-TNZ015>017-042-044-046-087-102-VAZ001-002-005-006-008-
110100-
/O.CON.KMRX.LW.Y.0004.000000T0000Z-080211T0100Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...COKER CREEK...DUCKTOWN...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
250 PM EST SUN FEB 10 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

STRONG WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO
40 MPH WILL CONTINUE THIS AFTERNOON AND EARLY EVENING.

THESE WINDS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON
AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS.

$$

DMG
000 
WWUS74 KMRX 110058
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
758 PM EST SUN FEB 10 2008

...WINDS EXPECTED TO DIMINISH THIS EVENING...

.WINDS HAVE SLOWLY SUBSIDED AND ARE EXPECTED TO CONTINUE TO
DIMINISH AS HIGH PRESSURE BUILDS INTO THE SOUTHERN APPALACHIAN
REGION. THUS ALL ADVISORIES WILL BE ALLOWED TO EXPIRE.

TNZ018-041-043-045-047-072-074-110200-
/O.EXP.KMRX.WI.Y.0008.000000T0000Z-080211T0100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
758 PM EST SUN FEB 10 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM EST THIS EVENING. 


$$

NCZ060-061-TNZ015>017-042-044-046-087-102-VAZ001-002-005-006-008-
110200-
/O.EXP.KMRX.LW.Y.0004.000000T0000Z-080211T0100Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...COKER CREEK...DUCKTOWN...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
758 PM EST SUN FEB 10 2008

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM EST THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM EST THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 9, 2:45 PM EST, 15 minutes earlier.

Area forecast discussion, Feb 9, 2:45 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 PM EST SAT FEB 9 2008

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A WEAK COLD FRONT ACROSS THE CAROLINAS...WITH BREEZY
WINDS BUT MILD TEMPS ACROSS THE FORECAST AREA. SATELLITE IMAGERY
REVEALS NOT MUCH CLOUDINESS OVER THE REGION...NOR FARTHER UPSTREAM
NEAR ANOTHER STRONGER COLD FRONT OVER THE UPPER MS RIVER VALLEY.
THUS...WILL PLAN TO BE OPTIMISTIC WITH CLOUD COVER TONIGHT AND
SUNDAY MORNING AS THIS STRONGER COLD FRONT MOVES INTO THE FORECAST
AREA AROUND SUNRISE. STRONG NORTHWEST WINDS BEHIND THE FRONT WILL
DEVELOP SHORTLY AFTER SUNRISE ON SUNDAY...WITH STRONG COLD AIR
ADVECTION KEEPING TEMPS ON THE COOL SIDE FOR SUNDAY. WILL PLAN TO
ISSUE A WIND ADVISORY FOR SOUTHWEST VA...NORTHEAST TN AND THE
MOUNTAINS FOR SUNDAY...WHERE WIND SPEEDS SHOULD LIKELY EXCEED
ADVISORY CRITERIA. WILL LET THE MIDNIGHT SHIFT DECIDE IF THIS
ADVISORY NEEDS TO BE EXTENDED TO OTHER AREAS...SINCE FOR NOW...WILL
ONLY INCLUDE THOSE AREAS WHERE CONFIDENCE IS HIGHEST IN EXCEEDING
ADVISORY CRITERIA. IT APPEARS THAT THE COLDEST AIR WITH THIS ARCTIC
AIR MASS WILL REMAIN NORTH OF THE REGION...BUT TEMPS SHOULD STILL BE
BELOW NORMAL BY MONDAY MORNING AS THE HIGH PRESSURE AREA BECOMES
CENTERED OVER THE CENTRAL APPALACHIAN REGION. AS FOR POTENTIAL FIRE
WEATHER CONCERNS ON SUNDAY...IT APPEARS THAT WINDS WILL EXCEED RED
FLAG CRITERIA ACROSS SOUTHWEST VA AND NORTHEAST TN...BUT RHS ARE
EXPECTED TO REMAIN ABOVE 30% MOST EVERYWHERE DUE TO THE COLD TEMPS.
THUS...NOT CONFIDENT THAT RED FLAG CONDITIONS WILL BE MET ON SUNDAY
AND WILL NOT ISSUE A FIRE WEATHER WATCH. AS FOR TEMPS...GUIDANCE
NUMBERS LOOK TO BE IN GOOD AGREEMENT THROUGH THE FORECAST PERIOD...
BUT WILL TREND TOWARD A COMPROMISE WHERE DIFFERENCES ARE NOTED.

.LONG TERM (TUESDAY THROUGH SATURDAY)...CONTINUE TO SEE RUN TO RUN
DIFFERENCES IN DETAILS ON APPROACHING WEATHER SYSTEM. WILL KEEP
20-30 POPS FOR LATE TUESDAY. THOUGH THERE REMAINS SOME DISCREPANCY
IN TIMING...MAIN ROUND OF PRECIP STILL LOOKS TO BE TUESDAY NIGHT.
POPS WERE INCREASED TO LIKELY CATEGORY FOR THIS PERIOD. PRECIP
SHOULD END FROM WEST TO EAST ON WEDNESDAY. WILL BE BETWEEN SYSTEMS
THURSDAY...AND WILL MOVE INTO AN UNSETTLE WEATHER PATTERN FOR FRIDAY
AND SATURDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN    34  53  26  52  36 /   0   0   0   0   0
KNOXVILLE AIRPORT, TN      32  51  22  50  33 /   0   0   0   0   0
OAK RIDGE, TN              33  50  22  49  34 /   0   0   0   0   0
TRI CITIES AIRPORT, TN     29  43  15  43  28 /   0   0   0   0   0
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...LAKE WIND ADVISORY FROM 7 AM TO 8 PM EST SUNDAY FOR THE
     FOLLOWING ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY FROM 7 AM TO 8 PM EST SUNDAY FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...UNICOI.

     LAKE WIND ADVISORY FROM 7 AM TO 8 PM EST SUNDAY FOR THE
     FOLLOWING ZONES: EAST POLK...HANCOCK...HAWKINS...NORTHWEST
     CARTER...NORTHWEST GREENE...SOUTHEAST MONROE...SULLIVAN...
     WASHINGTON TN.

VA...LAKE WIND ADVISORY FROM 7 AM TO 8 PM EST SUNDAY FOR THE
     FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&

DMG/MJB
Hazardous weather outlook, Feb 9, 3:51 AM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 AM EST SAT FEB 9 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-100900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
351 AM EST SAT FEB 9 2008 /251 AM CST SAT FEB 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:00 PM ESTLake Wind AdvisoryMRXCarter, Greene, Hancock, Hawkins, Monroe, Polk and 2 more29 hr

Nearby

Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.